Oklahoma, 2012Damaging Wind in Oklahoma, August 6, 2012
August 6, 2012 · NWS TSA · 1 event in 1 county or zone
Isolated thunderstorms developed during the afternoon of the 6th over far southeastern Oklahoma. One of the stronger storms produced wind damage in Choctaw County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed during the afternoon of the 6th over far southeastern Oklahoma. One of the stronger storms produced wind damage in Choctaw County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 6, 2:51 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 6, 2:51 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
351 PM CDT MON AUG 6 2012
.DISCUSSION...
CONVECTION ACROSS SE OK WHERE HIGHER DEWPOINT AIR RESIDES THUS
RESULTING IN SUFFICIENT INSTABILITY FOR LOW THUNDERSTORM COVERAGE.
WILL CARRY A PRE FIRST PERIOD GIVEN LOW COVERAGE AND LACK OF
CONFIDENCE THAT CURRENT COVERAGE WILL REMAIN INTACT PAST PEAK
HEATING. WILL GO AHEAD WITH A HEAR ADVISORY TOMORROW AFTERNOON FOR
SE OK AND WC AR..AS THOSE AREAS WILL LIKELY REMAIN IN HIGHER
DEWPOINT AIR WHICH WILL PUT MAXIMUM HEAT INDEX VALUES IN EXCESS OF
105. ONE MAY BE REQUIRED FOR A SIMILAR AREA FOR WEDNESDAY...BUT
WILL GO WITH ONE AT THIS TIME BASED ON CONFIDENCE LEVEL. RAIN
CHANCES WILL REMAIN LOW LATER THIS WEEK AND INTO THE WEEKEND AS
ENERGY SLIDES SOUTHWEST AROUND THE UPPER RIDGE WHICH WILL REMAINED
CENTERED ACROSS THE WRN CONUS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 69 103 75 99 / 10 10 20 30
FSM 74 102 76 98 / 10 10 10 20
MLC 73 103 76 100 / 10 10 10 30
BVO 64 104 74 98 / 0 10 20 30
FYV 66 97 70 95 / 10 10 10 20
BYV 67 93 72 93 / 10 10 10 20
MKO 72 104 75 97 / 10 10 10 30
MIO 66 101 74 96 / 10 10 10 30
F10 71 104 76 98 / 10 10 20 30
HHW 75 101 75 99 / 10 10 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM TUESDAY TO 9 PM TUESDAY FOR OKZ049-
OKZ053-OKZ065-OKZ066-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
OKZ075-OKZ076.
AR...HEAT ADVISORY FROM 1 PM TUESDAY TO 9 PM TUESDAY FOR ARZ029.
&&
SHORT TERM...20
LONG TERM....23Hazardous weather outlook, Aug 6, 12:00 PM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON AUG 6 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON AUG 6 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
UPPER LEVEL HIGH PRESSURE WILL CONTINUE TO BUILD BACK INTO THE
AREA...ALLOWING WIDESPREAD TRIPLE DIGIT HEAT TO MAKE A RETURN TODAY.
MUCH OF EASTERN OKLAHOMA SHOULD SEE TEMPERATURES NEAR 100...WITH MID
AND UPPER 90S PREVALENT IN NORTHWEST AND WEST CENTRAL ARKANSAS. DEW
POINTS REMAIN RELATIVELY HIGH IN AREAS ALONG AND SOUTH OF INTERSTATE
40...WHICH WILL ALLOW AFTERNOON HEAT INDICES TO NEAR 105 IN A FEW
SPOTS IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
A LIMITED FIRE DANGER WILL EXIST ACROSS PORTIONS OF EASTERN OKLAHOMA
INTO EARLY EVENING...WITH THE GREATEST DANGER TO THE NORTH OF
INTERSTATE 40 AND WEST OF HIGHWAY 75. THE DANGER IS LARGELY A RESULT
OF LOW AFTERNOON RELATIVE HUMIDITIES DUE TO THE INCREASING
HEAT....WITH LIGHTER WINDS EXPECTED TO LIMIT ANY RAPID SPREAD
THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A FRONTAL BOUNDARY WILL APPROACH THE AREA FROM THE NORTH LATE
TOMORROW AND INTO WEDNESDAY. AHEAD OF THE FRONT
TOMORROW...TEMPERATURES WILL WARM INTO THE 100 TO 105 RANGE...WITH
DANGEROUS HEAT INDICES NEAR 105 FOR MOST OF THE AREA. THUNDERSTORM
CHANCES WILL INCREASE FROM LATE TOMORROW NIGHT INTO WEDNESDAY NIGHT
AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD. FIRE DANGER WILL
INCREASE DURING THE LATTER PART OF THE WEEK AHEAD OF ANOTHER UPPER
WAVE THAT WILL RETURN THUNDERSTORM POTENTIAL TO THE REGION OVER THE
UPCOMING WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Aug 6, 12:41 PM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
141 PM CDT MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 12 ESE LENAPAH 36.78N 95.44W
08/04/2012 NOWATA OK PUBLIC
FENCE BLOWN DOWN. ROUND HAY BALES APPARENTLY THROWN FROM
ONE FIELD TO ANOTHER.
0547 PM TSTM WND DMG PEORIA 36.92N 94.67W
08/04/2012 OTTAWA OK EMERGENCY MNGR
TREE BLOWN DOWN ONTO A HOUSE.
0604 PM TSTM WND DMG 10 E LENAPAH 36.85N 95.45W
08/04/2012 NOWATA OK PUBLIC
ROOF AND BARN DAMAGE NEAR HIGHWAY 10. POWER POLES BROKEN.
0615 PM TSTM WND DMG 8 W HOLLOW 36.89N 95.41W
08/04/2012 CRAIG OK PUBLIC
TREE DAMAGE. LARGE LIMBS BROKEN.
0900 PM TSTM WND DMG SULPHUR SPRINGS 36.48N 94.46W
08/04/2012 BENTON AR EMERGENCY MNGR
TREES DOWN IN THE AREA.
0900 PM TSTM WND DMG FAIRLAND 36.75N 94.85W
08/04/2012 OTTAWA OK EMERGENCY MNGR
LARGE TREE LIMBS BLOWN BROKEN
0900 PM HAIL FAIRLAND 36.75N 94.85W
08/04/2012 E0.88 INCH OTTAWA OK EMERGENCY MNGR
0910 PM TSTM WND DMG BELLA VISTA 36.43N 94.23W
08/04/2012 BENTON AR EMERGENCY MNGR
TREE BLOWN INTO HOUSE. POWER LINES DOWNED. MANY TREES
DAMAGED BY WIND.
0915 PM TSTM WND GST BELLA VISTA 36.43N 94.23W
08/04/2012 E80.00 MPH BENTON AR EMERGENCY MNGR
RELAYED MEASUREMENT FROM A WIND INSTRUMENT ON COOPER
ELEMENTARY SCHOOL ON HIGHWAY 71 IN BELLA VISTA.
0928 PM TSTM WND DMG PEA RIDGE 36.45N 94.11W
08/04/2012 BENTON AR EMERGENCY MNGR
MANY TREES DAMAGED BY WIND. POWER LINES DOWNED. ROOF
DAMAGE TO SOME HOMES.
0932 PM TSTM WND DMG SULPHUR SPRINGS 36.48N 94.46W
08/04/2012 BENTON AR EMERGENCY MNGR
TREES AND POWER LINES DOWNED AT BELLA VISTA AND SULPHUR
SPRINGS. HWY 59 CLOSED DUE TO FALLEN TREES.
0932 PM TSTM WND DMG SULPHUR SPRINGS 36.48N 94.46W
08/04/2012 BENTON AR EMERGENCY MNGR
TREES DOWNED ON HWY 59 CLOSED AT SULPHURE
SPRINGS...SEVERAL POWER LINES DOWN IN BELLA VISTA.
&&
SAASpecial weather statement, Aug 6, 2:57 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
357 PM CDT MON AUG 6 2012
OKZ049-053-062130-
CHOCTAW OK-PUSHMATAHA OK-
357 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 357 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
DELA...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...MESSER...SPEER...APPLE...DELA...RATTAN...
OLETA AND HUGO LAKE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3408 9523 3402 9558 3423 9559 3428 9536
TIME...MOT...LOC 2057Z 345DEG 15KT 3419 9547Special weather statement, Aug 6, 3:31 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT MON AUG 6 2012
OKZ049-053-062200-
CHOCTAW OK-PUSHMATAHA OK-
431 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 431 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DELA TO 2 MILES NORTHEAST OF HUGO LAKE STATE PARK...
MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...SAWYER...FORT TOWSON...SWINK...MESSER...
FALLON...APPLE...DELA...RATTAN...OLETA...HUGO LAKE STATE PARK AND
RAYMOND GARY STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3422 9556 3422 9536 3400 9514 3399 9515
3395 9546
TIME...MOT...LOC 2131Z 335DEG 14KT 3418 9549 3407 9535Thunderstorm Wind, Choctaw
- When
- August 6, 3:58 PM CST
- Where
- Choctaw County, Hugo
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.020, -95.520
Strong thunderstorm wind blew down numerous trees and large tree limbs. A few roads were blocked by these fallen trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New Mexico, August 6, 20121 death · 1 event
- Damaging Winds and Lightning Strike in Texas, August 6, 2012$242,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in Mississippi, August 6, 2012$57,000 · 56 kt wind · 10 events
- Damaging Winds in Arizona, August 6, 2012$70,000 · 58 kt wind · 4 events
- Lightning Strikes in South Carolina, August 6, 2012$25,000 · 2 events
- Damaging Winds and Lightning Strike in Louisiana, August 6, 2012$3,000 · 53 kt wind · 7 events
- Hail and Damaging Winds in Nebraska, August 6, 20121.25 in hail · 5 events
- Flash Flooding and Flood in Kentucky, August 6, 2012$3,000 · 3 events
- Waterspouts in Gulf of Mexico, August 6 to 7, 20123 events
- Flood and Hail in Florida, August 6, 2012$5,000 · 1 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 6, 20123 events
- Flash Flood and Heavy Rain in Alabama, August 6 to 7, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401180.